advertisement
Question
Posted by: mimi | 2011/03/05

Meds and periods

two weeks ago i was on a 5 day drip of high dose cortisone (1000mg) for MS relapse. During the time in hospital it was very hot and i also got my period so i experienced what i think it chaffing of the outside lips of the vagina, discomfort more than itch. My period was 2 days shorter than normal and i always have regular predictable periods even though i am not on any pill or contraceptive. I put it down to the drip even though i have had this cortisone drip over the years 3x before and it NEVER affected my cycle. I now suddenly have another period one week early (a first in my life) 16 days after the first day of the last period. Now i am worried that it might not be menstrual bleeding but something else? i still have chaffing on my vagina not itch, but i also had a clear white odourless discharge before this period started. I am also prone to having lots of bladder infections after cortisone that do not present with symptoms only slight spotting, THIS however is a heavy menstrual bleed not spotting, i have no pain and am otherwise well but something tells me all is not well inside with my womanly stuff. My yearly gynae app is only end March, pls help as i dont want a GP looking at my vagina either.

I am 37 yrs old and have not been sexually active for the past year, could this be...? I have 2 kids. My gynae checks are always clear and everything seems to have been working well until now... i doubt the cortisone interferes with cycles its a first for me... Always had a predictable cycle on and off the pill. I also been having hot flushes and a dry throat and mouth, bloating in the midsection which i know cortisone does... sounds like early menopause too...

Psl help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The vaginal irritation could be thrush precipitated by the cortisone, but this should not cause more than spotting. You would need a gynae examination to check the uterus and cervix for any other problems. It should be okay to wait till the end of March.
Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/03/07

The vaginal irritation could be thrush precipitated by the cortisone, but this should not cause more than spotting. You would need a gynae examination to check the uterus and cervix for any other problems. It should be okay to wait till the end of March.
Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement